Going off of Paxil

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

fireflyhillary
Regular Member


Date Joined Jan 2012
Total Posts : 148
   Posted 5/21/2012 11:14 PM (GMT -6)   
Hello everyone! I am usually on the chronic pain forum, but my question would be best answered here. I've been on Paxil for 9 years...was prescribed it for Interstitial Cystitis (not depression), and am wanting to stop taking it. My bladder issue has not bothered me in quite some time now so I feel like I want to try life with Paxil ;) I am also on Seroquel for bi-polar and have been on that for 4 years now. I have gained a lot of weight in the last 10 years, from the Paxil and from numerous surgeries, major being a total hysterectomy when I was only 27 (I am now 34). The hysterectomy definitely put the pounds on. I've read that a lot of people lose weight when they go off of Paxil, and that would be fantastic, but not my reasoning for wanting to stop it. I guess my question is this- if you have gone off of Paxil did you have withdrawal symptoms? If so, what were they? How long did it take you to come off of it? I'm figuring it will probably take me a while since I've been on it so long. I do have an appointment scheduled this week with my Psychiatrist, but wanted to get some opinions here first. Thanks for reading!
smilewinkgrin
Current: DDD L4-S1, Arthritis L3-S1, Facet Syndrome, Interstitial Cystitis, Vulvodynia, Restless Leg Syndrome, Bi-polar, IBS, Fibromyalgia, PTSD. In past 6 months have had epidurals, facet blocks and radiofrequency ablation.
Past: Endometriosis, Adenomyosis, Polycystic Ovarian Syndrome. 3 laparoscopies, 2 cystoscopies, total hysterectomy, appendix & gallbladder removal.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 5/22/2012 6:25 AM (GMT -6)   
The doctor will probably gradually take you off if there are going to be any withdrawal symptoms. It could take a couple of months. Or he might just stop it. I don't think paxil has bad withdrawal symptoms, but I could be wrong. Try not to worry about it. And do call your doctor if you have any uncomfotable withdrawal symptoms. I hope that this goes well for you. Hopefully somebody will come on with more information. I went off of it with no problem, but went on another medication at the same time. I hope it is easy for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 5/22/2012 10:13 AM (GMT -6)   
Don't do this on your own, as you've been on this medicines for so long, you will probably go thru withdrawal if you
come off this without the help of a doctor, tell your doctor what you've told us here and see if he/she is willing
to gradually bring you down off this medicine...But definitely do this with your doctor's help...many well wishes on this
and do keep us posted as we do care....Make an appointment today to talk this over with your doctor, your doctor
should work with you on something like this...I do wish you success with this, sounds good to be able to come off a medicine
but make sure to do it with your doctor...well wishes to you...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

Illmissucat
Regular Member


Date Joined Mar 2012
Total Posts : 94
   Posted 5/22/2012 3:48 PM (GMT -6)   
I went cold turkey off Paxel and it was a nightmare. This is not a medication to take lightly. Do it under a doctors care. If you cannot then maybe check out the book The Road Back which helped me go off Zoloft. I'm not trying to sell the book or anything, it's just what I used and the steps helped. There are other books that will help you find the right supplements to counter the effects of withdraw and make a gameplan. I suggest looking at your local library!

fireflyhillary
Regular Member


Date Joined Jan 2012
Total Posts : 148
   Posted 5/22/2012 8:13 PM (GMT -6)   
Thanks for the replies and suggestions. I will be seeing my Psychiatrist tomorrow so he can tell me how to properly go off of it. I tried to go off of it once years ago and that was horrible. My Dr at the time did not have me taper off the right way and I had the withdrawal symptoms and tried to overdose. So, not doing that again! I will let you all know how it goes with my Psychiatrist tomorrow.
Current: DDD L4-S1, Arthritis L3-S1, Facet Syndrome, Interstitial Cystitis, Vulvodynia, Restless Leg Syndrome, Bi-polar, IBS, Fibromyalgia, PTSD. In past 6 months have had epidurals, facet blocks and radiofrequency ablation.
Past: Endometriosis, Adenomyosis, Polycystic Ovarian Syndrome. 3 laparoscopies, 2 cystoscopies, total hysterectomy, appendix & gallbladder removal.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 5/23/2012 5:07 AM (GMT -6)   
Good luck Fireflyhillary,

I hope all goes well. Keep us posted.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 2:06 PM (GMT -6)
There are a total of 3,005,166 posts in 329,201 threads.
View Active Threads


Who's Online
This forum has 161762 registered members. Please welcome our newest member, TruthSeekerSam.
324 Guest(s), 12 Registered Member(s) are currently online.  Details
SoMuchFun, Psilociraptor, mattamx, sebreg, astroman, C_G_K, Girlie, Kristin93, Sherrine, Melg, ltc1225, Ed C. (Old67)